Alert archive / South Carolina / Special Weather Statements in 2012

Special Weather Statement, NWS Wilmington, NC

March 18, 2012Dillon County, Marion County, South Carolina

NWS Wilmington, NC issued this special weather statement at Mar 18, 2012, 3:49 PM EDT for Dillon County, Marion County, South Carolina. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 18, 2012, 3:49 PM EDT (19:49 UTC)
Expired
Mar 18, 2012, 4:30 PM EDT
In force
41 min
Issued by
NWS Wilmington, NC

Counties Dillon County, SC, Marion County, SC

The radar

The Wilmington radar (KLTX), 81 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 7.8 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2012-03-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 85 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2012-03-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
85 J/kg
Mixed-layer CIN
-100 J/kg
Mixed-layer LCL
1073 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

190 
WWUS82 KILM 181949
SPSILM

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
349 PM EDT SUN MAR 18 2012

NCZ087-099-SCZ024-032-033-053-182030-
COLUMBUS-DILLON-FLORENCE-INLAND HORRY-MARION-ROBESON-
349 PM EDT SUN MAR 18 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS HORRY...FLORENCE...MARION...
DILLON...COLUMBUS AND ROBESON COUNTIES THROUGH 430 PM EDT...

AT 349 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A 
LINE EXTENDING FROM SOUTH OF DILLON TO SOUTHWEST OF MARION...MOVING 
SOUTHEAST AT 25 MPH.

SOME LOCATIONS IMPACTED INCLUDE DILLON...MARION...MULLINS...BLUE
BRICK...BRITTON NECK...FAIR BLUFF...FLOYDALE...FORK...GALIVANTS
FERRY...GAPWAY...GRESHAM AND HYMAN.

HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3436 7896 3371 7926 3371 7927 3372 7927
      3372 7929 3376 7930 3380 7933 3382 7938
      3381 7939 3380 7941 3403 7969 3449 7941
TIME...MOT...LOC 1949Z 296DEG 21KT 3431 7939 3399 7950

$$

III

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this special weather statement went out at Mar 18, 3:11 PM EDT, 38 minutes earlier.

Area forecast discussion, Mar 18, 3:11 PM EDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
311 PM EDT SUN MAR 18 2012

.SYNOPSIS...
ABOVE NORMAL TEMPERATURES WILL PREVAIL MUCH OF THE UPCOMING WEEK
AS AN UPPER RIDGE REMAINS AMPLIFIED OVER THE REGION. EACH AFTERNOON
AND EARLY EVENING WILL BRING ISOLATED SHOWERS OR A THUNDERSTORM AS
MOISTURE AND HEATING COMBINE WITH THE AFTERNOON SEA BREEZE FRONT.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 3 PM SUNDAY...IN THE VERY NEAR TERM...NARROW AXIS OF SFC BASED
INSTABILITY EXITS ACROSS INLAND SC COUNTIES WHERE SOLAR INSOLATION
WAS ONGOING THE LONGEST. VORT MAX WITH GOOD PRESENTATION IN BOTH SAT
AND RADAR IMAGERY...JUST SOUTH OF CLT PROVIDING SOME SYNOPTIC SCALE
LIFT GENERATING SOME MODERATELY STRONG CONVECTION. A FEW SPECIAL
WEATHER STATEMENTS LIKELY IN THE OFFERING AND A STRAY SVR OR TWO NOT
OUT OF THE QUESTION. HRRR INITIALIZED AT 15Z CAPTURED THESE STORMS
PRETTY WELL AND TAKE THEM SSE THROUGH ABOUT 5 OR 6 PM. THE SAME
MODEL IS NOT EXCITED ABOUT PRECIP CHANCES FURTHER NORTH WHERE
EXTENSIVE STRATUS THROUGH EARLY AFTERNOON HELD DOWN HIGH TEMPS BY A
FEW DEGREES COMPARED TO THE AFOREMENTIONED AREAS. IN FACT RUC
ANALYSIS SHOWS THE BORDER BETWEEN SFC BASED CAPE AND CAPPING TO
ROUGHLY FOLLOW THE STATE LINE. POPS NORTH OF THIS LINE ARE MORE
PROBLEMATIC ESPECIALLY SINCE THE WELL INITIALIZED HRRR SHOWS
NOTHING. HOWEVER CAPE FEAR REGION HAS ALSO CLEARED OUT NICELY OF
CLOUD COVER AND 12Z WRF STILL IMPLIED SOME LIGHT QPF SO SOME SLIGHT
CHANCE POPS WILL BE ADVERTISED THROUGH JUST AFTER 00Z AND PLACE LESS
STRESS ON THUNDER. SHORTWAVE WILL BE EXITING THE COAST ROUGHLY BY
THIS TIME AND SHOULD REPRESENT THE LAST REMAINING MECHANISM FOR LIFT
AND THE OVERNIGHT HOURS LOOK MAINLY DRY. TEMP GUIDANCE HAS SOME
DROPPING DEWPOINTS OVERNIGHT LEADING TO LOW TEMP FCST IN THE MID 50S
FOR MOST OF THE AREA. THIS MAY BE A BIT TOO LOW AND HAVE
RAMIFICATIONS FOR FOG POTENTIAL. FOR NOW FOLLOWED GUIDANCE RATHER
CLOSELY AND ADVERTISED PATCHY FOG. LATER SHIFT MAY BE ABLE TO
RE-EVALUATE BOTH AFTER CONVECTION DIES OFF.

&&

.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
AS OF 3 PM SUNDAY...MONDAY AND TUESDAY TEMPERATURES WILL PAN OUT
WELL ABOVE NORMAL FOR MIDDLE MARCH...AS AN UPPER RIDGE AXIS ALONG
THE SOUTHERN AND CENTRAL APPALACHIANS AMPLIFIES. SEVERAL IMPULSES
ALOFT WILL LIKELY DROP SE ALONG THE EAST SIDE OF THE RIDGE AXIS
THE NEXT COUPLE DAYS TO PROVIDE SLIGHTLY ENHANCED LIFT. COUPLED
WITH AFTERNOON HEATING...ADEQUATE COLUMN MOISTURE...AND THE SEA
BREEZE CIRCULATION...WARRANTS ISOLATED CONVECTION BOTH MONDAY AND
TUESDAY. UPPER 70S TO MID 80S EXPECTED BOTH DAYS WITH 60S ALONG
THE IMMEDIATE COASTAL SITES. LOWS GENERALLY 50S AREA-WIDE.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
AS OF 3 PM SUNDAY...LOW CONFIDENCE FORECAST WITH MEDIUM RANGE
GUIDANCE STILL HAVING TROUBLE OUT WEST. DEEP 5H TROUGH OVER THE
SOUTHWEST CONUS WILL EVENTUALLY CUTOFF OVER TX MIDWEEK. MAIN
FORECAST ISSUE IS FIGURING HOW FAR NORTH THE CUTOFF OVER TX WILL
LIFT BEFORE MOVING EAST. CLOSER TO HOME THE SUMMER PATTERN CONTINUES
WITH BERMUDA HIGH HOLDING UNDER 5H RIDGE. THE BREAKDOWN OF THE 5H
RIDGE WILL DETERMINE HOW FAR NORTH THE CUTOFF TRAVELS BEFORE IT
MOVES EAST. A STRONGER 5H RIDGE THAN WHAT THE GUIDANCE IS
SHOWING...A KNOWN BIAS...WOULD TEND TO TRACK THE LOW FARTHER NORTH
WHILE ALSO RESULTING IN A SLOWER SOLUTION. GIVEN THE LOW CONFIDENCE
AND THE ISSUES THE GUIDANCE HAS BEEN HAVING WITH SOUTHWEST SYSTEMS
THIS WINTER DID NOT MAKE A LOT OF CHANGES TO PREVIOUS FORECAST.
HIGHEST POP LOOKS TO BE SAT/SAT NIGHT WHEN STACKED LOW AND
ASSOCIATED COLD FRONT IMPACT THE REGION. OTHERWISE HAVE DIURNAL
SLIGHT CHANCE POP EACH DAY TO ACCOUNT FOR AFTERNOON CONVECTION.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
AS OF 19Z...CEILINGS HAVE LIFTED TO MVFR...EXCEPT AT FLO/LBT
CONDITIONS ARE VFR. A WEAK FRONTAL BOUNDARY WAS LOCATED BETWEEN
ILM AND CRE WEST TO BETWEEN LBT AND FLO. SHOWERS AND THUNDERSTORMS
EXPANDING OVER INTERIOR SC WILL TRACK TOWARD THE SOUTHEAST.

COASTAL TERMINALS TO BECOME VFR EARLY TO MID-AFTERNOON. WITH THE
PROXIMITY OF THE FRONT OVERNIGHT ISOLATED SHOWERS COULD LINGER
THROUGH MUCH OF THE EVENING AND OVERNIGHT HOURS BUT MAY STAY SOUTH
OF THE TERMINALS. THERE WILL BE A MUCH BETTER CHANCE OF LIFR/IFR
CONDITIONS IN FG/STRATUS RE-DEVELOPING OVERNIGHT. THE LOW
CONDITIONS SHOULD IMPROVE MORE RAPIDLY MONDAY MORNING DUE TO
STRONGER HIGH PRESSURE BUILDING IN.

EXTENDED OUTLOOK...THROUGH THE PERIOD...MORNING FOG/MVFR...SCATTERED
SHOWERS/ISOLATED THUNDERSTORMS IN THE AFTERNOON...THROUGH THURSDAY.

&&

.MARINE...

NEAR TERM /THROUGH TONIGHT/...
AS OF 3 PM SUNDAY...WEAK BOUNDARY STALLED ALONG FRYING PAN SHOALS
LOSING ITS IDENTITY ESPECIALLY ALONG THE IMMEDIATE COAST WHERE SEA
BREEZE IS DEVELOPING. IN THE WAKE OF THIS FEATURE A VERY WEAK
GRADIENT WILL REMAIN IN PLACE ACROSS THE COASTAL WATERS WITH RATHER
LIGHT AND VARIABLE FLOW ACROSS NORTHERN ZONE OR TWO. A LIGHT WIND
CONTAINING A SOUTHERLY COMPONENT...I.E. SW TO WSW...WILL BE
MAINTAINED OVER SOUTHERN WATERS. WITH SUCH LIGHT WINDS AND IN THE
ABSENCE OF ANY SIGNIFICANT SWELL ENERGY SEAS WILL BE CAPPED AT 2 FT
FOR THE MOST PART.

SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
AS OF 3 PM SUNDAY...LIGHT AND SOMEWHAT VARIABLE ONSHORE WINDS WILL
PREVAIL MONDAY AND TUESDAY...KEEPING SEAS RELATIVELY SMALL FOR
MIDDLE MARCH AND QUITE MANAGEABLE. ESSENTIALLY WE CAN EXPECT 2-3
FOOT SEAS...PRIMARILY SE WAVES OF 1-3 FEET EVERY 78 SECONDS AND
ALIGHT S-SE CHOP ON THE WATERS. ISOLATED SHOWERS AND THUNDERSTORMS
SHOULD BE EXPECTED MAINLY IN THE LATE AFTERNOONS AND OVERNIGHT
BOTH ACROSS WESTERN EDGE OF THE GULF STREAM...AND POSSIBLY INSHORE
AS ISOLATED LATE DAY STORMS DRIFT OFF LAND TOWARD THE S OR SE.

LONG TERM /WEDNESDAY THROUGH THURSDAY/...
AS OF 3 PM SUNDAY...SOUTH TO SOUTHEAST FLOW AROUND BACKSIDE OF
BERMUDA HIGH WILL CONTINUE FOR MUCH OF THE PERIOD. GRADIENT REMAINS
FAIRLY WEAK THROUGH THE PERIOD WITH ONLY A SLIGHT TIGHTENING LATER
FRI...ASSUMING THE TIMING FOR THE SYSTEM EMERGING FROM THE SOUTHWEST
IS CORRECT. SPEEDS WILL GENERALLY BE 10 TO 15 KT WITH A SLIGHT
INCREASE EACH AFTERNOON AS THE SEA BREEZE DEVELOPS. ALTHOUGH WINDS
WILL BE RELATIVELY LIGHT THE PROLONGED RETURN FLOW AROUND THE
BERMUDA HIGH WILL DEVELOP A 7 TO 8 SECOND SOUTHEAST SWELL BETWEEN 2
TO 3 FT ON TOP OF THE 1 TO 2 FT WIND WAVE BEING GENERATED.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...NONE.

&&

NEAR TERM...MBB
SHORT TERM...MJC
LONG TERM...III
AVIATION...MRR/MBB
Hazardous weather outlook, Mar 18, 3:39 AM EDT, 12 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
339 AM EDT SUN MAR 18 2012

AMZ250-252-254-256-NCZ087-096-099-105>108-110-SCZ017-023-024-032-033-
039-053>056-190745-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-ROBESON-BLADEN-
COLUMBUS-INLAND PENDER-COASTAL PENDER-INLAND NEW HANOVER-
COASTAL NEW HANOVER-COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON-
FLORENCE-MARION-WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-
INLAND GEORGETOWN-COASTAL GEORGETOWN-
339 AM EDT SUN MAR 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL
WATERS...SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ109-190745-
INLAND BRUNSWICK-
339 AM EDT SUN MAR 18 2012

...DENSE SMOKE ADVISORY IN EFFECT UNTIL 10 AM EDT THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   DENSE SMOKE ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Mar 18, 2:00 PM EDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
200 PM EDT SUN MAR 18 2012

SCZ032-181845-
FLORENCE-
200 PM EDT SUN MAR 18 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS FLORENCE COUNTY THROUGH 245
PM EDT...

AT 201 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM FLORENCE TO NEW HOPE...OR ALONG A LINE EXTENDING
FROM FLORENCE TO 10 MILES NORTH OF LAKE CITY...MOVING EAST AT 10 MPH.

SOME LOCATIONS IMPACTED INCLUDE FLORENCE...CLAUSSEN...EFFINGHAM...
EVERGREEN...FRIENDFIELD...HYMAN...MARS BLUFF...NEW HOPE...PAMPLICO
AND COWARD.

HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3423 7978 3423 7955 3421 7955 3419 7957
      3418 7957 3412 7952 3412 7953 3410 7952
      3410 7953 3407 7954 3405 7952 3390 7952
      3398 7989
TIME...MOT...LOC 1801Z 277DEG 8KT 3416 7971 3401 7977

BACON
Special weather statement, Mar 18, 2:10 PM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
210 PM EDT SUN MAR 18 2012

SCZ023-181915-
DARLINGTON-
210 PM EDT SUN MAR 18 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS DARLINGTON COUNTY THROUGH
315 PM EDT...

AT 209 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
AUBURN...OR ABOUT 6 MILES EAST OF HARTSVILLE...MOVING SOUTHEAST AT 15
MPH.

SOME LOCATIONS IMPACTED INCLUDE DARLINGTON...AUBURN...DOVESVILLE...
FLOYD...HIGHWAY 401 SOUTH OF FLOYD...AND MECHANICSVILLE.

HAZARDS INCLUDE...
PENNY SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3443 7998 3434 7967 3425 7977 3426 7980
      3420 7989 3434 8003
TIME...MOT...LOC 1809Z 299DEG 12KT 3436 7997

III
Special weather statement, Mar 18, 2:49 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
249 PM EDT SUN MAR 18 2012

SCZ032-039-181930-
FLORENCE-WILLIAMSBURG-
249 PM EDT SUN MAR 18 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS EASTERN WILLIAMSBURG AND
SOUTHERN FLORENCE COUNTIES THROUGH 330 PM EDT...

AT 249 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
SCRANTON...OR ABOUT 5 MILES NORTHEAST OF LAKE CITY...MOVING SOUTHEAST
AT 10 MPH.

SOME LOCATIONS IMPACTED INCLUDE LAKE CITY...FRIENDFIELD...HANNAH...
INDIANTOWN...JOHNSONVILLE...COWARD...SCRANTON AND STUCKEY.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3382 7938 3365 7960 3393 7984 3405 7968
TIME...MOT...LOC 1849Z 318DEG 10KT 3392 7969

BACON
Special weather statement, Mar 18, 2:53 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
253 PM EDT SUN MAR 18 2012

SCZ017-023-024-032-033-181945-
DARLINGTON-DILLON-FLORENCE-MARION-MARLBORO-
253 PM EDT SUN MAR 18 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS FLORENCE...MARION...
DILLON...MARLBORO AND DARLINGTON COUNTIES THROUGH 345 PM EDT...

AT 253 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM CHAVISTOWN TO MECHANICSVILLE...OR ALONG A LINE
EXTENDING FROM BENNETTSVILLE TO 5 MILES EAST OF DARLINGTON...MOVING
EAST AT 15 MPH.

SOME LOCATIONS IMPACTED INCLUDE BENNETTSVILLE...DARLINGTON...
BINGHAM...BLUE BRICK...BROWNSVILLE...CHAVISTOWN...CLIO...DUNBAR...
LATTA...LITTLE ROCK...MCCOLL AND MECHANICSVILLE.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3475 7960 3457 7938 3421 7941 3421 7989
      3452 7986 3455 7983 3460 7981 3461 7980
      3461 7978 3464 7980 3467 7985 3475 7984
TIME...MOT...LOC 1853Z 270DEG 14KT 3466 7974 3430 7977

BACON
Local storm report, Mar 18, 3:04 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
304 PM EDT SUN MAR 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0302 PM     HAIL             8 E DARLINGTON          34.30N  79.73W
03/18/2012  E0.75 INCH       DARLINGTON         SC   TRAINED SPOTTER

            PENNY SIZE HAIL REPORTED IN WESTOVER HILLS. A 40 KT
            ESTIMATED GUST WAS ALSO REPORTED.

&&

EVENT NUMBER ILM1200020

43
Special weather statement, Mar 18, 3:49 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
349 PM EDT SUN MAR 18 2012

NCZ087-099-SCZ024-032-033-053-182030-
COLUMBUS-DILLON-FLORENCE-INLAND HORRY-MARION-ROBESON-
349 PM EDT SUN MAR 18 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS HORRY...FLORENCE...MARION...
DILLON...COLUMBUS AND ROBESON COUNTIES THROUGH 430 PM EDT...

AT 349 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM SOUTH OF DILLON TO SOUTHWEST OF MARION...MOVING
SOUTHEAST AT 25 MPH.

SOME LOCATIONS IMPACTED INCLUDE DILLON...MARION...MULLINS...BLUE
BRICK...BRITTON NECK...FAIR BLUFF...FLOYDALE...FORK...GALIVANTS
FERRY...GAPWAY...GRESHAM AND HYMAN.

HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3436 7896 3371 7926 3371 7927 3372 7927
      3372 7929 3376 7930 3380 7933 3382 7938
      3381 7939 3380 7941 3403 7969 3449 7941
TIME...MOT...LOC 1949Z 296DEG 21KT 3431 7939 3399 7950

III

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 18, 2:00 PM EDTSpecial Weather StatementILMFlorence45 min
Mar 18, 2:10 PM EDTSpecial Weather StatementILMDarlington65 min
Mar 18, 2:49 PM EDTSpecial Weather StatementILMFlorence41 min
Mar 18, 2:53 PM EDTSpecial Weather StatementILMMarlboro52 min
Mar 17, 8:34 PM EDTSevere Thunderstorm WarningILMColumbus15 min
Mar 17, 9:12 PM EDTSpecial Weather StatementILMBladen63 min
Mar 17, 10:45 PM EDTSpecial Weather StatementILMColumbus60 min

Nearby

Special Weather Statements in South Carolina, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.